Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Getting hives. Having acid-reflux and low back pain. Suggestions?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Hello madam,
This is my first time interacting with you.

I am having couple of health problems and doctors here are taking more time to do proper diagnostic tests so I went to India recently and XXXXXXX endocrinologist for my thyroid problem also. She diagnosed that I had sub-clinical hypothyroidism and started treating me with a low dose.

Actually the problem started when I started getting hives . Now they are chronic and coming daily if don't take anti-histamines. I am suffering with hives since an year. I am also having acid-reflux and my condition improved after taking proton-inhibitors.

As I told you before my doctor in India did bunch of tests, the tests include allergy tests, thyroid panel, full XXXXXXX panel, anti-ccp, sed rate, RF factor etc.

Everything was normal except that my thyroid (only slight abnormality) and my anti-ccp., RF negative, CBC full count normal, sed rate normal.

My concern is with my anti-ccp levels . Can you tell me a slight elevation in this levels is of any concern ?

considering my age and current levels of anti-ccp what do you think of me getting RA now are in the future. Right now I'm not having any pains in my body except that i'm having low back pain.

your answer and suggestions really help me. Please go through the attached reports.

with regards,
Posted Sat, 8 Jun 2013 in Lupus
Answered by Dr. Shruti Rijhwani 8 hours later

Thank you for your query.

Looking into your problem, your first concern is recurrent hives. It can be due to multiple causes and autoimmunity is one of them. It is very difficult to say anything now but going through you thyroid profile I see that anti thyroglobulin is high that suggests that there is a possibility that some autoimmune phenomenon is going on. One thing that I would like to suggest you is to XXXXXXX an immunologist and get you complement levels done mainly C1, C2, C4.

Secondly I don’t think at present any significance can be attributed to your Anti -CCP levels. One good thing will be to repeat them after 3 months.
Anti CCP antibodies predate the diagnosis of RA (Rheumatoid arthritis) & may be found years before symptoms of RA develop. They are believed to have a pathogenic role in development of RA, but are not obligatory for the same. It also depends on the technique. Since the specificity of the 2nd generation anti CCP assay, is almost 96-98%. I would just like to monitor it. Since other all tests are normal along with inflammatory markers at present you need not worry but if any symptoms of joint pains, early morning stiffness of hands, swelling of small joints of hand occurs consult a rheumatologist immediately.

Hope you are satisfied with the answer.

If you have any further queries feel free to ask.

Wish you good health.
Take care.
Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Getting hives. Having acid-reflux and low back pain. Suggestions? 1 hour later
For sure I will fix an appointment with the immunologist and also with rheumatologist.

But my real concern right now is with my anti-ccp levels. If we start the treatment right now instead of waiting for symptoms to develop, can we cure the possible disease completely or atleast stop its aggressiveness in the future?

As you are rheumatologist and I think you saw many patients with this disease, can you tell me are there any cases with my anti-ccp levels and still not getting this disease and also people who get this disease?

I am feeling like my eyes and throat are getting dry slowly. I already met eye specialist when I came to India. He dismissed me stating that I don't have sjogren's syndrome after performing a test keeping paper slits under my eye. He told my left eye is secreting 30mm and my right eye is 15mm. when I asked what could be the cause for my decrease in eye tears he couldn't give me exact reason. Do you think this might be due to disease on-going process or because of anti-histamines that I'm taking for my chronic hives?

Also to note the tests that are done in India for possible allergies showed that I have mild allergies for certain food and grasses . They also told that my IgE serum level was 254

waiting for your reply...

with regards, XXXXXXX.
Answered by Dr. Shruti Rijhwani 7 hours later

I told you your anti ccp levels just need to be monitored. They are not as high to worry me plus there can be cases when these levels are high and patient may not develop disease at all.
There is a possibility of falsely elevated levels also. And it is not possible to start treatment to stop development of arthritis.
Dryness in eyes can be due to antihistaminic plus if you work long time in front of computer.
If schirmer test is normal nothing to worry.
Your age is 26 years and being a male it is less likely to develop disease but we need to just watch.
Your hives can be due to allergic tendencies, raised IgE levels support this.

If you have any other queries feel free to ask.
Thank you.
Dr Shruti
Above answer was peer-reviewed by
Follow-up: Getting hives. Having acid-reflux and low back pain. Suggestions? 37 minutes later
Thank you very much for your answer. I really appreciate your patience and your suggestions. I hope everything will be ok.

With regards,
Answered by Dr. Shruti Rijhwani 3 hours later

Thank you for having your belief in me. I would love to help you in any queries you have further.

Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor